Breakthrough bleed with norethisterone?

I was put on norethisterone (the pill they give you to delay your period for a holiday) to take for 4 months. After 2 months I started feeling down and got a few migraines so the dr told me to only take 1 a day. The very next day my tummy bloated, the pain has come back although not quite as bad and I've been spotting/bleeding with bright new blood and old clotty blood (sorry if tmi lol). I just want to know if this is quite common when decreasing the dose or not. Hope you're all having a pain free day x

3 Replies

oldestnewest
  • Hi

    Me too was on norethisterone for around 3 months last year and experienced more or less the same symptom, tummy bloated, pain and had some spotting also which once was sort of brownish color and on an onother day it was light red (pale). My doctor told me that it was normal to have these symtoms.

    I think if the symptoms persists or become more severe, you should inform your doctor. Just for him to reassure you :)

    have a nice day

  • Hi Noorri,

    I have put my dosage back to what it was today as I was awake til 4am in pain and with two young kids to get to school is not something I can do regularly lol. My bleeding/spotting is exactly as you are describing so I'm not so worried now, thank you :)

    Hope you're having a pain free day x

  • Dear Missteal,

    I am sorry you are having this side effects, Endometrosis is an evil disease and not every one will listen when you tell them, they either say it is all in your head or to get on with it.

    If you are worried about your symptoms you could always go to the walk in clinic or call NHS direct they might be able to help you.

    If you need to chat message me

You may also like...